Alert archive / California / Frost Advisories in 2019
Frost Advisory 14, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 2, 2019, 1:57 PM PDT for Del Norte County, Humboldt County, Trinity County, California. It took effect at May 3, 2019, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2019, 1:57 PM PDT (20:57 UTC)
- In effect from
- May 3, 2019, 2:00 AM PDT
- Expired
- May 3, 2019, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 80 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687 WWUS76 KEKA 022057 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 157 PM PDT Thu May 2 2019 CAZ105-106-108-031500- /O.NEW.KEKA.FR.Y.0014.190503T0900Z-190503T1500Z/ Northern Humboldt Interior-Southern Humboldt Interior- Southern Trinity- 157 PM PDT Thu May 2 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM FRIDAY... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Near Bridgeville, Dinsmore, Forest Glen, and Ruth. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. $$
3 follow-up statements
490 WWUS76 KEKA 030330 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 830 PM PDT Thu May 2 2019 CAZ102-031500- /O.EXA.KEKA.FR.Y.0014.190503T0900Z-190503T1500Z/ Del Norte Interior- 830 PM PDT Thu May 2 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 2 AM to 8 AM PDT Friday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Gasquet. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ105-106-108-031500- /O.CON.KEKA.FR.Y.0014.190503T0900Z-190503T1500Z/ Northern Humboldt Interior-Southern Humboldt Interior- Southern Trinity- 830 PM PDT Thu May 2 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Near Bridgeville, Dinsmore, Forest Glen, Hayfork, Weaverville, Ruth, and Larabee Valley. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
659 WWUS76 KEKA 031231 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 531 AM PDT Fri May 3 2019 CAZ102-105-106-108-031500- /O.CON.KEKA.FR.Y.0014.000000T0000Z-190503T1500Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- 531 AM PDT Fri May 3 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Hayfork, Ruth, Gasquet, Bridgeville, Dinsmore, Mad River, Ruth, Forest Glen, Larabee Valley. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
532 WWUS76 KEKA 031500 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 800 AM PDT Fri May 3 2019 CAZ102-105-106-108-031600- /O.EXP.KEKA.FR.Y.0014.000000T0000Z-190503T1500Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- 800 AM PDT Fri May 3 2019 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 2, 4:35 AM PDT, 9 hours 22 minutes earlier.
Area forecast discussion, May 2, 4:35 AM PDT, 9 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
435 AM PDT Thu May 2 2019
.SYNOPSIS...Warm interior temperatures can be expected for the
foreseeable future, with cool conditions and increasing cloudiness
expected along the coast through the end of the weekend. Isolated
thunderstorms will be possible across interior mountains like the
Trinity Alps and Yolla Bollys Sunday afternoon.
&&
.DISCUSSION...Generally benign conditions persist throughout
California early this morning as an amplified ridge of high
pressure largely dominates the northern and eastern Pacific. While
marine stratus is steadily expanding along the Humboldt and Del
Norte coastlines early this morning, the interior remains largely
cloud free and dry, resulting in efficient radiative cooling and
cool air drainage in many valley locations. As a result, some
patchy frost is likely to develop in a few of the coolest valleys
early this morning, but this should melt quickly as the sun rises
and shadows shrink later this morning. In fact, a few isolated
locations may dip slightly below freezing for a brief period this
morning, including around Hayfork and Ruth. Temperatures will warm
quickly this afternoon, though, likely reaching well into the 70s
in most interior areas and perhaps to near 80 in a few spots. This
interior warming trend will continue through the end of the week,
with afternoon high temperatures climbing well into the 80s.
Coastal areas will remain cool through the end of the weekend,
with a steady increase in marine clouds.
Precipitation will be minimal for the foreseeable future. However,
a closed upper level low pressure system is expected to undercut
the Pacific Ridge and move onto the California Coast over the
weekend. While the low is expected to make landfall well to
our south and closer to the Bay Area, a marginal increase in
moisture and instability associated with this system may be
enough to generate a few isolated showers across interior
mountainous areas over the weekend...most likely on Sunday
afternoon although showers cant be completely ruled out Saturday
afternoon either. Shower chances will diminish Monday and beyond
as the upper low drifts off to the east and high pressure once
again builds across the eastern Pacific. /BRC
&&
.AVIATION...It is a challenging forecast at ACV and CEC this
morning, as dry air has begun to give way to a marine push from
the north and northwest, but only gradually. An area of stratus
covering Eureka and Fortuna with ceilings around 007-012 has not
expanded much overnight. Think these ceilings will eventually make
a move back toward the terminals, with IFR ceilings possibly
lasting from 12Z to around 17Z or so...but confidence is low. Do
not believe there is much of a chance for fog or even VSBY below 4
SM. Expect some of this stratus to hang around the mouth of the
Eel River and adjacent to Humboldt Bay today, but the rest of
northwest California will see mostly clear skies. Northerly winds
will gust to 20 kt along a few of the exposed coastal headlands,
but will otherwise be fairly light inland. Expect more expansive
stratus tonight between ACV and FOT, as well the southern
Mendocino coast, while CEC may escape with mostly VFR conditions
overnight due to local offshore flow. /AAD
&&
.MARINE...Seas over the next couple of days will continue to be
dominated by mainly low short-period waves, however with a couple
areas of steeper seas driven by localized stronger northerly
winds. These winds will be found in the usual area near and south
of Cape Mendocino, fanning out across the southern outer waters
this afternoon...as well as offshore of Pt St George. Gusts of 30
to 35 kt will be possible to the lee of Cape Mendocino this
afternoon and this evening, prompting a Small Craft Advisory for
the southern inner waters...even while much of the nearshore
waters from Shelter Cove to Pt Arena will see lighter winds.
Conditions here will improve on Friday with diminishing winds, but
north winds of 15 to 25 kt and some steeper seas will remain
across the northern outer waters adjacent to Pt St George.
Winds and seas will lower this weekend as the pressure gradient
eases, while low pressure tracks to our south. It is highly
questionable weather any showers from this low will clip our
southern waters. A low amplitude northwest swell of around 3 ft at
15 seconds will arrive Friday night and linger through the
weekend, mixing in with the more locally-driven short-period
waves.
Strong north winds and steep seas will likely return next week in
the wake of the passing area of low pressure, as offshore high
pressure strengthens. /AAD
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 8 AM PDT this morning for CAZ106-108.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from noon today to 9 PM PDT this evening
for PZZ455.
Small Craft Advisory until 9 PM PDT Friday for PZZ470.
Small Craft Advisory until 9 AM PDT Friday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, May 2, 4:07 AM PDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 407 AM PDT Thu May 2 2019 CAZ101>105-109-110-112-113-031115- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 407 AM PDT Thu May 2 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-031115- Southern Humboldt Interior- 407 AM PDT Thu May 2 2019 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect until 8 AM today. Temperatures this morning may drop to as low as the mid 30s in valley bottoms, resulting in some patchy frost. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ111-031115- Northeastern Mendocino Interior- 407 AM PDT Thu May 2 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms will be possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-031115- Northern Trinity-Southern Trinity- 407 AM PDT Thu May 2 2019 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect until 8 AM today. Temperatures this morning may drop to as low as the mid 30s in valley bottoms, resulting in some patchy frost. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms will be possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:45 PM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Trinity | 12 hr |
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.